Pennsylvania, 2025

Damaging Winds in Pennsylvania, April 29, 2025

April 29, 2025 · NWS BGM · 4 events in 2 counties and zones

Scattered thunderstorms developed during the afternoon and evening of the 29th along and ahead of a strong cold front that swept through the area. An increase in moisture, shear and instability during the afternoon and temperatures rising into the upper 70s to lower 80s led to a few strong to severe thunderstorms developing with damaging winds being the main impact.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$253,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

Scattered thunderstorms developed during the afternoon and evening of the 29th along and ahead of a strong cold front that swept through the area. An increase in moisture, shear and instability during the afternoon and temperatures rising into the upper 70s to lower 80s led to a few strong to severe thunderstorms developing with damaging winds being the main impact. Thunderstorms started off cellular in nature before ending as a more organized line of showers and storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 29, 6:37 PM EST, 21 minutes earlier.

Area forecast discussion, Apr 29, 6:37 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
737 PM EDT Tue Apr 29 2025

.SYNOPSIS...
Scattered strong to severe thunderstorms with damaging gusts remain
possible this evening, especially across Central NY. A cold front
passes through overnight and will drop temperatures tonight and
result in a cool day tomorrow. The midweek period will remain dry
with the next round of showers and storms then possible on
Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
300 PM update...

Clear skies has led to efficient daytime heating. Temperatures
have climbed into the upper 70s to low 80s this afternoon. This
has then resulted an unstable environment over western NY and
instability continues to increase. The only issue is that there
has not been anything to trigger storms this afternoon, though a
couple of showers are passing through the Finger Lakes region.
Most CAMs continue to show a wave kicking off a first round of
showers and storms late this afternoon and early evening. With
instability and shear expected to increase prior to these storms
moving into the region, conditions will be favorable for
scattered strong to severe thunderstorms over Central NY. The
main hazard will be damaging wind gusts as inverted-V soundings
will favor stronger winds mixing to the surface. DCAPE values
are expected to be in the 600 to 900 range. Small hail will also
be possible. Low-level shear values will favor rotating storms
but LCL heights will initially be too high with values around
1200m for tornadoes to develop. While stronger storms cannot be
ruled out late today over NEPA and Catskills, the severe threat
does decrease from NW to SE over the region.

A second line of showers and thunderstorms is expected ahead of cold
front and move in late this evening. Instability is expected to
decrease late today, especially if the first round occurs as most
models are suggesting. DCAPE values will remain elevated through the
late evening and this line will move through quickly, so strong wind
gusts will be possible. If the line can remain organized, then weak
spin ups cannot be completely ruled out. This second round of showers
and storms is expected to be through the region by midnight or
shortly there after.

The aforementioned cold front will drop temperatures into the 30s
and 40s tonight/early Wednesday morning. Temperatures will then only
climb into the 50s and low 60s tomorrow. Conditions will be quite
dry with RH as low as 25 to 30% but any concern for fire weather is
low as winds will gradually decrease throughout the day. Northwest
flow will likely keep lake clouds around through at least the
morning hours. Overnight lows will be in the 30s across most of the
region while lower elevation locations in NEPA may just hang onto
the 40s.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
300 PM Update...

High pressure will slide east of the area Thursday morning and
a warm front will start to approach from the south and west
associated with a surface low moving north into the Great Lakes
region. A few showers can start to develop west of I-81 ahead of
the front Thursday afternoon. With southwest flow in place, it
will be a warmer day with high temperatures ranging from the
upper 60s to the mid 70s.

As the low slowly moves northeast into southern Ontario and the
warm front continues to lift north, the chance for showers will
continue into Thursday night, especially during the evening
hours. The operational NAM and Euro both show some elevated
instability, with the frontal passage, but soundings are pretty
stable, so limited thunder to a slight chance for now. With the
CWA remaining in the warm sector with southwesterly flow, it
will be a mild night with lows mainly in the 50s.

The chance for showers and embedded thunderstorms will continue
into Friday, especially during the afternoon, as an upper level
shortwave moves through along with a surface cold front
extending from the low traversing eastern Canada. CAPE values
look to be generally around 200-500 J/kg but there are some
pockets of 1000 J/kg being shown, especially east of I-81, along
with 30-40 knots of shear and low level lapse rates of 7-9 C/km
so the environment does look more favorable for thunder this
day. The front is expected to be off to the east by Friday
evening and showers will briefly diminish in coverage before a
deeper upper trough and developing surface low bring a period of
steadier rainfall to start the weekend Saturday. Friday will
remain quite warm with highs in the mainly in the mid and upper
70s. Some valley locations in NE PA look to make a run at 80
degrees. Saturday will feature a wide range in temperatures as
the cold front pushes east and winds start to shift to the
northwest. Highs are expected to range from the mid and upper 50s
around the Finger Lakes region to the mid 60s to around 70 degrees
over the Catskills and NE PA.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
300 PM Update...

The steadier rainfall is expected to taper off Saturday evening
as the surface low tracks to the northeast, but with the
northwest flow off the Great Lakes, there could be some
lingering spotty showers or drizzle, mainly across CNY. Turning
cooler with lows Saturday night in the upper 30s to the mid 40s.

Sunday into early next week does look largely dry as surface
high pressure builds in, but with upper level troughiness and
northwest flow still in place, a spotty shower or two cannot be
ruled out off Lake Ontario Sunday. The outlier in this solution
is the operational Euro and European ensemble which has the
upper trough closing off into a upper low which retrogrades
lowly back westward, which would lead to a chance of isolated to
scattered showers Sunday into early next week. The drier
solution would support a warming trend early next week, while
the European solution would keep more clouds around and
temperatures closer to average.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
All shower and thunderstorm activity will come to an end by 06z,
if not earlier. Storms will bring strong wind gusts and lower
visibilities to terminals they impact. Where confidence is high
enough, tempo groups were added for thunderstorms and associated
restrictions. After the showers and storms, conditions will be
VFR, though northwest flow will result in lake clouds and Fuel
Alt conditions for many CNY terminals. After 12z, all terminals
improve back to VFR.

South to westerly winds become northwesterly after a cold front
moves through overnight. Winds remain gusty through the morning
hours, but then become calmer during the afternoon.

Outlook...

Wednesday Night...Mainly VFR.

Thursday...Occasional restrictions possible in scattered rain
showers, mainly during the afternoon and through the evening.

Friday and Saturday...Rain showers likely and a slight chance
for thunderstorms with associated restrictions at times.

Sunday...Mainly VFR; low chance for rain showers.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.

&&

SYNOPSIS...BTL
NEAR TERM...AJG/BTL
SHORT TERM...DK
LONG TERM...DK
AVIATION...BTL
Hazardous weather outlook, Apr 29, 6:53 PM EST, 5 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
753 PM EDT Tue Apr 29 2025

NYZ062-PAZ048-010000-
Sullivan-Pike-
753 PM EDT Tue Apr 29 2025

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Tonight.

Scattered strong and isolated severe thunderstorms are anticipated
out ahead of and along a cold front passage. Storms are expected to
develop this evening through midnight. Gusty to damaging winds and
hail are possible with the thunderstorms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS.

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044-
047-072-010000-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Bradford-Susquehanna-Northern Wayne-
Wyoming-Lackawanna-Luzerne-Southern Wayne-
753 PM EDT Tue Apr 29 2025

...SEVERE THUNDERSTORM WATCH 191 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS.

In the hours before

Local storm report, Apr 29, 5:52 PM EST, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
652 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     Tstm Wnd Dmg     2 N Himrod              42.62N 76.95W
04/29/2025                   Yates              NY   911 Call Center

            Roof blown off unoccupied house. Wires also
            down.

&&
Local storm report, Apr 29, 6:12 PM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
712 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     Tstm Wnd Dmg     1 SE Forestport         43.44N 75.21W
04/29/2025                   Oneida             NY   Trained Spotter

            Several trees down and snapped in half in
            the area of Division Street and River Road.
            Time estimated from radar.

&&

BJG
Local storm report, Apr 29, 6:19 PM EST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
719 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     Tstm Wnd Dmg     2 NE Alder Creek        43.43N 75.18W
04/29/2025                   Oneida             NY   Trained Spotter

            Multiple trees and wires down near O Brien
            Road and North Lake Road. Time estimated
            from radar.

&&

BJG
Local storm report, Apr 29, 6:35 PM EST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
735 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     Tstm Wnd Dmg     2 E Elmira Heights      42.13N 76.79W
04/29/2025                   Chemung            NY   911 Call Center

            Several reports of trees and wires down in
            the county.

&&
Local storm report, Apr 29, 6:36 PM EST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
736 PM EDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Tstm Wnd Dmg     Town of Barrington      42.55N 77.06W
04/29/2025                   Yates              NY   Emergency Mngr

            Scattered wind damage in area, including
            heavy damage to town highway buildings.
            Radar-estimated time.

0630 PM     Tstm Wnd Dmg     2 NNE Crosby            42.58N 77.08W
04/29/2025                   Yates              NY   911 Call Center

            Tree down on State Route 54.

0633 PM     Tstm Wnd Dmg     2 E Keuka Park          42.61N 77.04W
04/29/2025                   Yates              NY   911 Call Center

            Tree on road.

0638 PM     Tstm Wnd Dmg     2 N Himrod              42.62N 76.95W
04/29/2025                   Yates              NY   911 Call Center

            Roof blown off unoccupied house. Wires also
            down.

0650 PM     Tstm Wnd Dmg     Campbell                42.23N 77.20W
04/29/2025                   Steuben            NY   911 Call Center

            Power lines down.

0442 PM     Tstm Wnd Dmg     Ovid                    42.68N 76.82W
04/29/2025                   Seneca             NY   911 Call Center

            Trees and wires down on a car.

0447 PM     Tstm Wnd Dmg     Dublin                  43.00N 76.92W
04/29/2025                   Seneca             NY   911 Call Center

            Tree down on wires on near the intersection
            of Dublin Road and Ninefoot Road.

0449 PM     Tstm Wnd Dmg     1 ESE Magee             42.96N 76.82W
04/29/2025                   Seneca             NY   911 Call Center

            A few trees down on W Brook Road.

0452 PM     Tstm Wnd Dmg     Montezuma               43.02N 76.72W
04/29/2025                   Seneca             NY   911 Call Center

            Trees and Wires down.

0506 PM     Tstm Wnd Dmg     Jordan                  43.07N 76.47W
04/29/2025                   Onondaga           NY   911 Call Center

            Trees and wires down. Time estimated from
            radar.

0510 PM     Tstm Wnd Dmg     1 W Village Green       43.13N 76.33W
04/29/2025                   Onondaga           NY   911 Call Center

            Wires down.

0522 PM     Tstm Wnd Dmg     De Witt                 43.04N 76.07W
04/29/2025                   Onondaga           NY   911 Call Center

            Trees and Wires down.

0522 PM     Tstm Wnd Gst     1 S North Syracuse      43.12N 76.13W
04/29/2025  M60 MPH          Onondaga           NY   Official NWS Obs

            At Syracuse Airport.

0523 PM     Tstm Wnd Dmg     1 NNW Mattydale         43.11N 76.16W
04/29/2025                   Onondaga           NY   Trained Spotter

            Large tree branch (approx. 20 ft long, 1
            foot in diameter) fell in driveway.

0543 PM     Tstm Wnd Dmg     Vienna                  43.23N 75.72W
04/29/2025                   Oneida             NY   911 Call Center

            Multiple trees and wires down across Vienna.

0551 PM     Tstm Wnd Dmg     Stokes Corner           43.30N 75.47W
04/29/2025                   Oneida             NY   911 Call Center

            Tree on house, person trapped in basement.

0556 PM     Tstm Wnd Dmg     1 WNW Boonville         43.49N 75.35W
04/29/2025                   Oneida             NY   911 Call Center

            Tree down on wires.

0600 PM     Tstm Wnd Dmg     Floyd                   43.22N 75.35W
04/29/2025                   Oneida             NY   911 Call Center

            Tree on trailer, 5 people trapped in
            trailer. Unknown injuries.

0600 PM     Tstm Wnd Gst     Rome                    43.23N 75.49W
04/29/2025  M77 MPH          Oneida             NY   Official NWS Obs

            At Griffiss International Airport.

0604 PM     Tstm Wnd Dmg     2 NE Alder Creek        43.43N 75.18W
04/29/2025                   Oneida             NY   Trained Spotter

            Multiple trees and wires down near O Brien
            Road and North Lake Road. Time estimated
            from radar.

0604 PM     Tstm Wnd Dmg     1 SE Forestport         43.44N 75.21W
04/29/2025                   Oneida             NY   Trained Spotter

            Several trees down and snapped in half in
            the area of Division Street and River Road.
            Time estimated from radar.

0534 PM     Tstm Wnd Dmg     4 NNE Kirkville         43.11N 75.93W
04/29/2025                   Madison            NY   911 Call Center

            Tree down on Devaul Rd.

0534 PM     Tstm Wnd Dmg     3 NNW Sullivan          43.09N 75.89W
04/29/2025                   Madison            NY   911 Call Center

            Tree down, potentially hit a house as it
            fell. Wires also down.

0534 PM     Tstm Wnd Dmg     3 NNW Sullivan          43.09N 75.89W
04/29/2025                   Madison            NY   911 Call Center

            Tree down on car with wires involved. No
            injuries reported.

0723 PM     Tstm Wnd Dmg     2 E Elmira Heights      42.13N 76.79W
04/29/2025                   Chemung            NY   911 Call Center

            Several reports of trees and wires down in
            the county.

0452 PM     Tstm Wnd Dmg     2 SW Merrifield         42.76N 76.60W
04/29/2025                   Cayuga             NY   911 Call Center

            Trees and wires down on Sherwood Road. Time
            estimated from radar.

0501 PM     Tstm Wnd Dmg     2 SW Owasco             42.84N 76.47W
04/29/2025                   Cayuga             NY   911 Call Center

            Tree down on Valentine Road. Time estimated
            from radar.

0503 PM     Tstm Wnd Dmg     1 NW Sennett            43.01N 76.55W
04/29/2025                   Cayuga             NY   Trained Spotter

&&
Special weather statement, Apr 29, 6:57 PM EST, 1 minute before
Special Weather Statement
National Weather Service Binghamton NY
757 PM EDT Tue Apr 29 2025

NYZ045-046-055>057-PAZ038>040-043-044-047-072-300200-
Chenango-Otsego-Tioga-Broome-Delaware-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Southern Wayne-
757 PM EDT Tue Apr 29 2025

... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE I-88
CORRIDOR TO DELAWARE COUNTY NY AND NORTHEAST PA BETWEEN 8 PM AND
10 PM...

A line of strong to severe thunderstorms will move across areas
from the I-88 corridor to Binghamton and across most of northeast
PA between 8 pm and 10 pm. This line of storms has a history of
producing damaging winds with trees and power lines being blown
down. A severe thunderstorm watch remains in effect until 10 PM
EDT.

Stay tuned to NOAA Weather Radio or your favorite media outlet
for the latest information on this developing weather situation.

NICOSIA

The radar

The Binghamton radar (KBGM), 69 km away, was scanning. The volume nearest the first event began at 23:56 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bradford

When
April 29, 6:58 PM EST
Where
Bradford County, 0.87 mi ENE of Powell
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
41.707, -76.486

Strong thunderstorm winds knocked down a tree on Brocktown Road.

Thunderstorm Wind, Wyoming

When
April 29, 7:22 PM EST
Where
Wyoming County, Center Moreland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
41.420, -75.930

Strong thunderstorm knocked down a tree down on Demunds Road.

Thunderstorm Wind, Wyoming

When
April 29, 7:24 PM EST
Where
Wyoming County, 1.48 mi ESE of Meshoppen
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
State Official
Coordinates
41.610, -76.025

Strong thunderstorm winds knocked down a tree on Meshoppen Creek Road.

Thunderstorm Wind, Wyoming

When
April 29, 7:28 PM EST
Where
Wyoming County, 0.69 mi N of Tunkhannock
Measured
50 kt (58 mph) estimated gust
Property damage
$250,000
Reported by
State Official
Coordinates
41.540, -75.950

Strong thunderstorm winds knocked down a railroad gate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyWarnings in Pennsylvania, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251328, 1251329, 1251332, 1251331.